MAUDE Adverse Event Report: COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the purple hub of the turbo-ject single lumen peripherally inserted central venous catheter separated from the tubing portion of the device.This ultimately resulted in the need to remove and replace the catheter in an additional line replacement procedure.It reportedly appeared to be a partial separation only, as the device was not completely broken into two pieces.The hub also appeared to be free of cracks, despite the separation from the tubing.The hub was used for infusions of total parenteral nutrition, intralipid's, and lactated ringers solution.Additional information regarding the event has been requested from the customer, but no additional details have been provided at this time.The customer has stated they will not be returning the device.
 
Event or Problem Description
The customer reported that the purple hub of the turbo-ject single lumen peripherally inserted central venous catheter separated from the tubing portion of the device.This ultimately resulted in the need to remove and replace the catheter in an additional line replacement procedure.It reportedly appeared to be a partial separation only, as the device was not completely broken into two pieces.The hub also appeared to be free of cracks, despite the separation from the tubing.The hub was used for infusions of total parenteral nutrition, intralipids, and lactated ringers solution.Additional information regarding the event has been requested from the customer, but no additional details have been provided at this time.The customer has stated they will not be returning the device.After further review of the record, it was determined that it should be noted that it was clarified to be the purple hub involved in the event and the partial separation appeared to be nearest the end of the hub.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use (ifu), documentation, specifications, and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record found no other non-conformances associated with the complaint device lot number (6878713).Additionally, a review of the manufacturer's complaint database found no other complaint associated with the complaint device lot number (6878713).Based on the provided information, no product returned and the results of our investigation, a definitive root cause could not be determined.This failure mode has been escalated per internal processes.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7201997
Report Number1820334-2018-00001
Device Sequence Number1277373
Product Code LJS
UDI-Device Identifier00827002558854
UDI-Public(01)00827002558854(17)180511(10)6878713
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-80NT-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 DA